# SDR CA011001005

- Difficulty date: September 20, 2001
- Submitted: December 12, 2001
- Operation: Air carrier
- Make and model: Dhav DHC8311
- Aircraft time: 22,950 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF15
- System (JASC): 7500 · Engine Bleed Air System
- Part: Cooler
- Part number: 10558000
- Condition: Damaged
- Location: Nr Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

(CAN) THE FLIGHT CREW REPORTED THAT, UPON APPLYING TAKEOFF POWER PRIOR TO ROLLING, THERE WAS A SIGNIFICANT VIBRATION FROM THE NR 1 ENGINE, WITH ACCOMPANYING WHINING NOISE. AFTER SELECTING START/FEATHER ON THE CONDITION LEVER, THE VIBRATION CONTINUED AND COULD BE FELT THROUGH THE POWER LEVER UNTIL SHUTDOWN. INVESTIGATION REVEALED THAT THE BLEED AIR PRECOOLER HAD FAILED, AND THE ECAPING BLEED AIR WAS BLOWING ON THE ENGINE CONTROL CABLES, PRODUCING THE VIBRATION FELT IN THE LEVERS, AS WELL AS THE WHINING NOISE. THE PRECOOLER WAS REPLACED.
